Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 273, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2024, 8:43 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2024, 8:43 PM EDT (00:43 UTC)
- Expired
- Aug 18, 2024, 9:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:44 PM EDT | TSTM WND DMG | 3 Sw Kibbee, GA | Tree down along Ferguson Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 7:10 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
956
WUUS52 KFFC 190043
SVRFFC
GAC209-279-190115-
/O.NEW.KFFC.SV.W.0273.240819T0043Z-240819T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
843 PM EDT Sun Aug 18 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Toombs County in southeastern Georgia...
Northern Montgomery County in central Georgia...
* Until 915 PM EDT.
* At 843 PM EDT, a severe thunderstorm was located near Kibbee, or
near Mount Vernon, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lyons, Mount Vernon, Vidalia, Ailey, Higgston, Santa Claus,
Tarrytown, Center, Ohoopee, New Branch, Ponderosa, Kibbee, and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3214 8220 3206 8221 3220 8261 3233 8255
3234 8250 3231 8235 3229 8235 3230 8231
3227 8222 3224 8221 3223 8221 3218 8219
3217 8218
TIME...MOT...LOC 0043Z 291DEG 20KT 3224 8251
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:41 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 18, 7:41 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 741 PM EDT Sun Aug 18 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 236 PM EDT Sun Aug 18 2024 Storms are already beginning to fire in north Georgia but are generally staying below severe limits. The low clouds this morning hanging on until 11am generally limited the amount of time that area was allowed any deferential heating. The slight risk from SPC has been expanded northward slightly but still well south of I-20. The main risk still exists within this slight risk along the residual boundary from the outflow last night. This is where parameters are overall better for a strong to damaging wind threat. The lapse rates are marginal at best so will likely not see a severe hail threat out of these storms today. Winds will generally gust to around 20mph today out of the west as temps rise into the low to mid 90s over much of the area. The front currently approaching north GA is expected to move southward overnight into tomorrow morning which will result in an overall pleasant day tomorrow with highs in the mid 80s to low 90s and dewpoints in the 60s. The dry air behind the front will also lead to a rain free day tomorrow so enjoy it if you can! Hernandez && .LONG TERM... (Tuesday morning through next Saturday) Issued at 236 PM EDT Sun Aug 18 2024 No significant forecast concerns or weather impacts expected in the long term period. Mostly dry and slightly cooler weather pattern anticipated as high amplitude upper ridge over the western CONUS and similar high amplitude trough over the east, centered about 300 miles east of the state, remains nearly stationary through Thursday with strong NNW flow in the region. Shortwave traveling south in NNWly flow over the Midwest on Thursday should help push longwave trough back to the west and increase moisture into the area. After this, still seeing ensemble consensus for upper low to slip south into the northeast Gulf and travel WSW. Big system in the NWUS also expected to kick upper ridge east into the Midwest so warming temps and a bit more diurnal convection expected continuing into the weekend. Can't rule out extreme heat here by early next week if this pattern evolves as predicted with large upper ridge moving into the OH and TN valleys. Low predictability that far out even with good model consensus, so will do our best to keep that thing away. SNELSON && .AVIATION... (00Z TAFS) Issued at 740 PM EDT Sun Aug 18 2024 TSRA has moves south of ATL and conditions are expected to improve rapidly. Westerly winds are expected to become NW in the next few hours where they'll stay though the TAF cycle. Winds will be NW at less than 8kts. //ATL Confidence...00Z Update... High on all elements Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 68 90 67 88 / 0 0 0 0 Atlanta 69 89 67 88 / 10 0 0 0 Blairsville 61 80 57 80 / 0 10 0 0 Cartersville 66 88 63 86 / 0 0 0 0 Columbus 71 93 69 92 / 40 0 0 0 Gainesville 67 88 66 87 / 0 0 0 0 Macon 69 91 69 90 / 30 0 0 0 Rome 68 87 64 85 / 0 0 0 0 Peachtree City 67 88 66 88 / 10 0 0 0 Vidalia 72 92 71 90 / 40 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....SNELSON AVIATION...Vaughn
Hazardous weather outlook, Aug 18, 5:32 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 532 PM EDT Sun Aug 18 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-192145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 532 PM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A severe thunderstorm watch is in effect along and south of I-20. They are expected to form a line of storms across central Georgia this evening and will be capable of producing damaging wind gusts and isolated large hail in addition to frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. Isolated thunderstorms are possible each afternoon from Thursday through Saturday across south central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 18, 8:24 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
824 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Tstm Wnd Dmg 1 E Allenwood 33.07N 83.24W
08/18/2024 Baldwin GA Emergency Mngr
A tree was downed onto a power line on Frank
Bone Road SW at Ivey Drive SW.
&&Local storm report, Aug 18, 8:25 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
825 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Tstm Wnd Dmg 2 SW Allenwood 33.05N 83.28W
08/18/2024 Baldwin GA Emergency Mngr
A tree was downed onto a power line in the
100 block of Forest Hill Road SW.
&&Special weather statement, Aug 18, 8:25 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT Sun Aug 18 2024
GAZ107>109-190100-
Wilcox GA-Dodge GA-Pulaski GA-
825 PM EDT Sun Aug 18 2024
...Strong thunderstorms will impact portions of southwestern Dodge,
southeastern Pulaski and Wilcox Counties through 900 PM EDT...
At 824 PM EDT, a line of strong thunderstorms was along a line
extending from near Ocmulgee Banks to near Double Run, and moving
southeast at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Abbeville, Rochelle, Rhine, Pitts, Union, Browning, Cedar Creek,
Double Run, Antioch Church, Owensboro, and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central Georgia.
&&
LAT...LON 3185 8339 3185 8354 3186 8361 3221 8341
3219 8330 3200 8317 3184 8323
TIME...MOT...LOC 0024Z 297DEG 40KT 3213 8335 3185 8351
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 18, 8:30 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
830 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Tstm Wnd Dmg 1 NW Midland 32.58N 84.83W
08/18/2024 Muscogee GA Public
A tree was reported down on power lines on
Garrett Rd between Warm Springs Rd and
County Line Rd.
&&Local storm report, Aug 18, 8:34 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
834 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Gst Middle Georgia Regional 32.69N 83.65W
08/18/2024 M57 MPH Bibb GA ASOS
KMCN ASOS.
&&Special weather statement, Aug 18, 8:39 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT Sun Aug 18 2024
GAZ108>110-190130-
Telfair GA-Wilcox GA-Dodge GA-
839 PM EDT Sun Aug 18 2024
...Strong thunderstorms will impact portions of south central Dodge,
southwestern Telfair and southeastern Wilcox Counties through 930 PM
EDT...
At 839 PM EDT, a line of strong thunderstorms was along a line
extending from near Five Points to Abba, and moving southeast at 35
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milan, Jacksonville, Temperance, China Hill, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central Georgia. A Severe Thunderstorm Watch also remains in effect
until 200 AM EDT for central Georgia.
&&
LAT...LON 3178 8303 3179 8304 3179 8305 3182 8311
3181 8311 3181 8313 3182 8314 3182 8315
3185 8318 3184 8321 3185 8324 3200 8317
3208 8322 3202 8307 3198 8285 3178 8299
TIME...MOT...LOC 0039Z 296DEG 32KT 3211 8317 3176 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 29 min |
| Aug 18, 8:13 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 18, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 45 min |
| Aug 18, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 43 min |
| Aug 18, 8:25 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Aug 18, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 41 min |
| Aug 18, 8:39 PM EDT | Special Weather Statement | FFC | Telfair | 51 min |
| Aug 18, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 32 min |
| Aug 18, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Wheeler | 38 min |
| Aug 18, 9:13 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 62 min |
| Aug 18, 9:45 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 15 min |
| Aug 18, 9:50 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Aug 18, 10:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.